Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 15, 2007, 8:05 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Apr 15, 2007, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 8:05 AM MDT (14:05 UTC)
- In effect from
- Apr 15, 2007, 1:00 PM MDT
- Expired
- Apr 15, 2007, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3250 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 151405 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 805 AM MDT SUN APR 15 2007 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON AND EVENING FOR LOWLAND DESERTS OF SOUTHWESTERN NEW MEXICO... .LOW PRESSURE MOVING IN FROM THE WEST WILL CAUSE BREEZY TO WINDY CONDITIONS ACROSS THE AREA SUNDAY AFTERNOON AS HUMIDITY DROPS TO THE LOW AND MIDDLE TEENS ACROSS THE LOWLAND DESERTS. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH EXPECTED HIGH FIRE DANGER RATINGS...WILL LIKELY CAUSE CRITICAL FIRE DANGER CONDITIONS FOR SUNDAY AFTERNOON AND EVENING. NMZ112-151515- /O.CAN.KEPZ.FW.A.0005.070415T1900Z-070416T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 805 AM MDT SUN APR 15 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. BREEZY TO WINDY CONDITIONS MAINLY WEST OF THE RIO GRANDE WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING BUT WIND SPEEDS WILL REMAIN BELOW WARNING CRITERIA OR HUMIDITIES WILL REMAIN ABOVE 15 PERCENT TODAY. $$ NMZ111-152215- /O.UPG.KEPZ.FW.A.0005.070415T1900Z-070416T0100Z/ /O.NEW.KEPZ.FW.W.0010.070415T1900Z-070416T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 805 AM MDT SUN APR 15 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH SUNDAY AFTERNOON AND EVENING WHILE DAYTIME HEATING BRINGS HUMIDITY DOWN TO OR SLIGHTLY BELOW 15 PERCENT OVER THE LOWLAND DESERTS. IN ADDITION...FIRE DANGER READINGS ARE EXPECTED TO BE VERY HIGH OVER MUCH OF THE AREA SUNDAY AFTERNOON. THESE CONDITIONS REQUIRE A RED FLAG WARNING FROM 1 PM TO 7PM MDT TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LUNDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:07 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 15, 5:07 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
507 AM MDT SUN APR 15 2007
.SYNOPSIS...
WELL SEE SUNNY WARM WEATHER TODAY...BUT AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL BRING BREEZY WINDS AND CLOUDS TO THE AREA
ON MONDAY AND TUESDAY. FOR THE MIDDLE PART OF THE WEEK AND BEYOND
WE WILL SEE NEAR NORMAL TEMPERATURES WITH OCCASIONALLY BREEZY
AFTERNOONS.
&&
.DISCUSSION...
A SHORT WAVE RIDGE IS CURRENTLY MOVING ACROSS NEW MEXICO WHICH IS
HELPING TO KEEP SKIES CLEAR TODAY. WE WILL HAVE A COOL START TO
THE MORNING...BUT OUR SURFACE FLOW WILL TURN AROUND TO THE
SOUTHWEST AND THAT WILL HELP WARM OUR TEMPERATURES 10 DEGREES
FROM YESTERDAYS HIGHS. OUR SURFACE FLOW MAKES THE TURN TO THE
SOUTHWEST AS THE INFLUENCE OF THE NEXT UPPER LEVEL TROF MAKES ITS
PRESENCE FELT ON THE BORDERLAND. THE GFS AND NAM ARE COMING INTO
A BETTER AGREEMENT ON THE TRACK OF THE LOW...TAKING ACROSS
CENTRAL NEW MEXICO. THEIR TIMING IS A LITTLE OFF WITH THE GFS SIX
TO TWELVE HOURS FASTER THAN THE NAM. I HAVE MENTIONED BREEZY
WINDS ON BOTH TODAY AND MONDAY...BUT WITH THE TRACK OF THE LOW
FURTHER SOUTH THAN WHAT IS IDEAL I DONT THINK WE WILL SEE A
WHOLE LOT OF WIND WITH THE SYSTEM. ALONG WITH THE BREEZES WILL BE
SOME CLOUDS AND MAYBE AN ISOLATED SHOWER OR THUNDERSTORMS. I HAVE
KEPT THE POPS IN THE AREA MOUNTAINS AND ALONG THE NORTHERN TIER
OF THE CWA FOR MONDAY NIGHT INTO TUESDAY MORNING. THE LOW IS
QUICK TO MOVE OUT SO BY WEDNESDAY A SHORT WAVE RIDGE WILL RETURN
TO CONTROL OUR WEATHER. FOR THE END OF THE WEEK THE SHORT WAVE
RIDGE WILL MOVE TO OUR EAST AND A LONG WAVE TROF WILL BUILD INTO
THE INTER MOUNTAIN WEST. WE WILL SEE LITTLE EFFECT FROM THE TROF.
OUR FLOW ALOFT WILL BECOME MORE ZONAL SO WE WILL SEE THE
OCCASIONALLY BREEZY AFTERNOON. FOR NEXT WEEKEND BOTH THE GFS AND
DGEX INDICATE ANOTHER TROF WILL MOVE ACROSS THE REGION WHICH
LOOKS TO KICK OUR WINDS UP A NOTCH.
TEMPERATURES TODAY WILL RETURN TO SEASONAL NORMAL LEVELS. WITH
THE LOW AND ASSOCIATED CLOUDS APPROACHING THE AREA ON MONDAY WE
WILL SEE OUR HIGHS A FEW DEGREES BELOW NORMAL FOR MONDAY AND
TUESDAY. AFTER THE LOW EXITS THE REGION WE WILL SEE A RETURN OF
NEAR NORMAL TEMPERATURES FOR THE END OF THE WEEK INTO THE
WEEKEND.
&&
.AVIATION...15/12Z-16/12Z
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WINDS
MAY PRODUCE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 50 75 47 74 / 0 0 0 0 0
SIERRA BLANCA TX 76 48 71 45 69 / 0 0 0 0 0
LAS CRUCES 79 46 73 43 75 / 0 0 0 0 0
ALAMOGORDO 78 46 72 42 72 / 0 0 10 10 10
CLOUDCROFT 55 30 51 25 50 / 0 10 10 10 10
TRUTH OR CONSEQUENCES 77 44 71 42 73 / 0 0 10 10 0
SILVER CITY 69 37 64 35 63 / 0 10 10 10 0
DEMING 80 44 74 42 75 / 0 0 10 10 0
LORDSBURG 78 44 73 42 73 / 0 0 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111-112.
TX...NONE.
&&
15/15Hazardous weather outlook, Apr 15, 6:40 AM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MDT SUN APR 15 2007 NMZ022>025-030>032-TXZ055-056-161245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 640 AM MDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL BE OCCASIONALLY BREEZY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY WINDS AGAIN POSSIBLE ON MONDAY AND TUESDAY...WITH A SLIGHT CHANCE FOR SHOWERS IN AREA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.